Narrow Results Clear All
Search results for "Medication Safety"
Washington DC: National Academy of Medicine and the Aspen Institute.
Despite increased awareness regarding the public health impacts of opioid misuse and overdose in the United States, the complexity of the problem has hindered the effectiveness of improvement efforts. This website highlights the work of a multiorganizational collaborative to explore systemic solutions to address the opioid crisis. An Annual Perspective discussed the impact of the opioid epidemic on patient safety.
Food and Drug Administration, Institute for Safe Medication Practices.
This fellowship program provides clinicians with learning opportunities at the Institute for Safe Medication Practices and the US Food and Drug Administration. The appointment consists of a pair of successive 6-month positions designed to provide experience in both system improvement and regulatory approaches to enhance medication safety. The process for submitting applications is now closed.
Horsham, PA: Institute for Safe Medication Practices.
There is a noted lack of agreement on measures to study and track safety hazards and the effectiveness of improvement strategies. This survey seeks input from the field to inform the development of a list of medication-related measures to communicate concerns related to drug class, technology use, and medication administration practices as a way to provide data to senior management in an easily accessible format.
Codeine use in certain children after tonsillectomy and/or adenoidectomy may lead to rare, but life-threatening adverse events or death.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; August 15, 2012.
This announcement reveals risks associated with administering codeine after a common pediatric procedure.
MedWatch Safety Alert, FDA Drug Safety Communication. Silver Spring, MD: US Food and Drug Administration; August 2, 2010.
This announcement reports on numerous errors in which an oral medication, nimodipine, was administered intravenously and describes how such errors occur.
Sentinel Event Alert. January 25, 2006;(35):1-4.
This alert emphasizes the importance of reconciling medications and supports implementation of this Joint Commission on Accreditation of Healthcare Organizations' (JCAHO) National Patient Safety Goal.